Jump to content

Steroids


gertie
 Share

Recommended Posts

Does anyone here have a problem taking steroids? I believe I have temporal arteritis (haven't gone to dr yet) & I know steroids is the treatment but I have never been able to tolerate them. Steroids have always triggered migraines for me. I have a bad history trying to take drugs & am terrified. thanks.

Link to comment
Share on other sites

I had started taking fludrocortisone, took it the first day and got a terrible headache. I took it for the next 2 days, and the headache remained, on what would have been day 4, I decided to stop per doctor recommendation, its been 7 days since the first dose, and I still have a migraine.

I would definitely make them aware of your sensitivity, in case you have a problem.

Link to comment
Share on other sites

FWIW, I went on Dexamethasone to stop a migraine cycle. It made me feel normal again, which was a wonderful, if short lived, blessing. Your mileage may vary.

Prednisone stopped migraines, but made me sweat like CRAZY.

Link to comment
Share on other sites

I seem to get hair loss w steroid use-- not 100% sure but both times I've been on them this past year that was a prominent side effect and I'm not up for testing the theory further. I never had a migraine before Dysautonomia onset. They are terrible and steroids definitely makes them worse for me too. It seems however that there are lots of things I can't take (SNRI, Beta blocker, Immitrex, etc) bc of side effects and heightened sensitivity to the drugs.

Link to comment
Share on other sites

I don't react well to steroids either. I tried taking Cortef a few years ago when I was exploring the possibility of "adrenal fatigue" and it made me feel dreadful, even in very small doses. I get this strange, buzzy pressure in my head, I feel slightly nauseous but still very hungry, and I feel irritable and almost panicky to the point of being tearful. It's a horrible feeling. I felt the same way on Fludrocortisone. In fact, it gave me what I was told was an "ocular migraine" - a small vibrating spot appears in your line of vision, and slowly grows until you can barely see. (I've had those before, but only rarely.)

Just wish I knew why I have those reactions, when so many other people seem to benefit from those drugs!

Link to comment
Share on other sites

I have been on and off steriods in a wide range of doses (lately quite high) most of my life. Unfortunately, horrible headaches, hair loss, hot flashes and several other side effects are really quite common. You are not unusual in that respect.;o) I suspect that most people just don't ever connect the side effects with the medication.

The severity of the symptoms depends on the dose and the length of time I take them but pretty much, unless it is an extremely low dose and a short time, they will happen.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...